Vol. 4, No. 3, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Traveling waves for the cubic Szegő equation on the real line

Oana Pocovnicu

Vol. 4 (2011), No. 3, 379–404

We consider the cubic Szegő equation itu = Π(|u|2u) in the Hardy space L+2() on the upper half-plane, where Π is the Szegő projector. It was first introduced by Gérard and Grellier as a toy model for totally nondispersive evolution equations. We show that the only traveling waves are of the form C(x p), where p with Imp < 0. Moreover, they are shown to be orbitally stable, in contrast to the situation on the unit disk where some traveling waves were shown to be unstable.

nonlinear Schrödinger equations, Szegő equation, integrable Hamiltonian systems, Lax pair, traveling wave, orbital stability, Hankel operators
Mathematical Subject Classification 2000
Primary: 35B15, 37K10, 47B35
Received: 19 January 2010
Revised: 28 April 2010
Accepted: 29 May 2010
Published: 28 December 2011
Oana Pocovnicu
Laboratoire de Mathématiques d’Orsay
Université Paris-Sud (XI)
Campus d’Orsay, bât. 430
91405, Orsay